Approximating Maximum Edge 2-Coloring in Simple Graphs Via Local Improvement

  • Zhi-Zhong Chen
  • Ruka Tanahashi
Part of the Lecture Notes in Computer Science book series (LNCS, volume 5034)

Abstract

We present a polynomial-time approximation algorithm for legally coloring as many edges of a given simple graph as possible using two colors. It achieves an approximation ratio of \(\frac{24}{29}=0.827586\ldots\). This improves on the previous best ratio of \(\frac{468}{575}=0.813913\ldots\).

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Chen, Z.-Z., Tanahashi, R., Wang, L.: An Improved Approximation Algorithm for Maximum Edge 2-Coloring in Simple Graphs. Journal of Discrete Algorithms (to appear)Google Scholar
  2. 2.
    Feige, U., Ofek, E., Wieder, U.: Approximating Maximum Edge Coloring in Multigraphs. In: Jansen, K., Leonardi, S., Vazirani, V.V. (eds.) APPROX 2002. LNCS, vol. 2462, pp. 108–121. Springer, Heidelberg (2002)CrossRefGoogle Scholar
  3. 3.
    Hartvigsen, D.: Extensions of Matching Theory. Ph.D. Thesis, Carnegie-Mellon University (1984)Google Scholar
  4. 4.
    Hochbaum, D.: Approximation Algorithms for NP-Hard Problems. PWS Publishing Company, Boston (1997)Google Scholar
  5. 5.
    Jacobs, D.P., Jamison, R.E.: Complexity of Recognizing Equal Unions in Families of Sets. Journal of Algorithms 37, 495–504 (2000)MATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    Kawarabayashi, K., Matsuda, H., Oda, Y., Ota, K.: Path Factors in Cubic Graphs. Journal of Graph Theory 39, 188–193 (2002)CrossRefMathSciNetGoogle Scholar
  7. 7.
    Kosowski, A., Malafiejski, M., Zylinski, P.: Packing Edge Covers in Graphs of Small Degree (manuscript, 2006)Google Scholar
  8. 8.
    O’Rourke, J.: Art Gallery Theorems and Algorithms. Oxford University Press, Oxford (1987)MATHGoogle Scholar
  9. 9.
    Urrutia, J.: Art Gallery and Illumination Problems. In: Handbook on Computational Geometry, Elsevier Science, Amsterdam (2000)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2008

Authors and Affiliations

  • Zhi-Zhong Chen
    • 1
  • Ruka Tanahashi
    • 1
  1. 1.Department of Mathematical SciencesTokyo Denki University, Hatoyama, SaitamaJapan

Personalised recommendations